Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depression
Dec 22, 2003

I am 38 living with HIV the meds that I am taking are combivir & sustiva, the meds that I am taking are working VL is at 650 T-cell has gone up from 110 to 350 and climbing. Why do i feel so sad all the time?

Response from Dr. Horwath

Feeling sad can have many different causes. It may be related to events in your life, e.g. losses, illness, fears of future losses, etc.

Depression is sometimes a side effect of Sustiva, which you are taking. I don't know when you started it, but depression and other mood problems often occur soon after starting Sustiva. This side effect is often transient, but some people have a more persistent and more serious mood change, associated with other mental and emotional symtpoms. Other adverse events reported with Sustiva include vivid dreams, nightmares, hallucinations, mental confusion, labile mood, and suicidal thoughts.

If the Sustiva is working well at controlling your HIV infection, then you should have a discussion with your HIV doctor about the risks and benefits of Sustiva, and whether you might benefit from an alternative anti-retroviral regimen.



Previous
I need therapy
Next
Seeking Professional opinion on best possible treatment for mental illnesses.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement